Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    A little confused on medications
    avatar
    TRMR posted:
    I have had GERD since I was 16 and am now 33. I have taken medicine off and on since I was diagnosed at 16. A lot of times I have to switch my medication because after 5-6 months the medication stops working. It seems that the PPI's work better for me, but I am concerned about the side effects and I just read an article that said people often take them for a longer amount of time then needed.

    I was recently taking Zantac 150mg twice a day. I have been suffering from lightheadedness/dizziness so one of my doctors (not my PCP) suggested I go back on a PPI. I hate to take the medicine if I could be harming my body more by taking it for so long. I decided to stop my medicine altogether for now and see how I do. There have been periods of time when I haven't needed to take anything.

    Now that I have stopped taking the medicine I am having a burning sensation at the base of my neck (where the hole is between collar bones). It is uncomfortable, but not unbearable. I have also been having chest discomfort on the upper left next to my sternum. I have anxiety and the chest pain scares me because I am worried that it is my heart. I have been to my doc many times for chest pain and she assures me it is my GERD.

    Sorry for rambling. I just wondered if anyone knows if taking PPI's for long periods of time is dangerous and if there are any other OTC options that don't have dizziness as a side effect (although I am not thinking it had anything to do with the medicine). Is taking OTC antacids like Zantac bad for long periods of time too?

    Any help is appreciated!
    Reply


    Spotlight: Member Stories

    Hi! I'm a 24 year old female with Interstitial Cystitis, for which I have an InterStim Unit. I was diagnosed in November of 2008 after having 3 su...More

    Helpful Tips

    How I relieved my Chest Pain (GERD, Acid Reflux, Heartburn)
    For those who don't want to read, just scroll all the way down to see how I relieved my severe chest pain. Then, you can read the rest of ... More
    Was this Helpful?
    18 of 18 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.